Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 271, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 18, 2011, 9:20 PM CDT for 4 counties in Kansas. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2011, 9:20 PM CDT (02:20 UTC)
- Expired
- Jun 18, 2011, 10:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Butler County, KS, Cowley County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 43 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 9:38 PM CDT | HAIL 0.5 | 1 W Rose Hill, KS | |
| Jun 18, 9:56 PM CDT | HAIL 0.25 | 7 E Douglass, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 6:03 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 2.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3821 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 2143 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 12.3
The text
As transmitted, in the capitals the NWS used until 2016.
298 WUUS53 KICT 190220 SVRICT KSC015-035-173-191-190315- /O.NEW.KICT.SV.W.0271.110619T0220Z-110619T0315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 920 PM CDT SAT JUN 18 2011 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS... NORTHERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS... SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... NORTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 1015 PM CDT * AT 916 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DERBY...OR 11 MILES SOUTHEAST OF DOWNTOWN WICHITA... AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... ROSE HILL...UDALL...DOUGLASS...ATLANTA...LATHAM...BURDEN AND ROCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3767 9730 3761 9652 3733 9653 3729 9730 TIME...MOT...LOC 0220Z 281DEG 19KT 3755 9721 WIND...HAIL 60MPH 1.50IN $$ BILLINGS
3 follow-up statements
977 WWUS53 KICT 190244 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 944 PM CDT SAT JUN 18 2011 KSC173-191-190254- /O.CAN.KICT.SV.W.0271.000000T0000Z-110619T0315Z/ SUMNER KS-SEDGWICK KS- 944 PM CDT SAT JUN 18 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SEDGWICK AND NORTHEASTERN SUMNER COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3732 9715 3763 9715 3761 9653 3733 9653 TIME...MOT...LOC 0244Z 281DEG 19KT 3753 9705 $$ KSC015-035-190315- /O.CON.KICT.SV.W.0271.000000T0000Z-110619T0315Z/ BUTLER KS-COWLEY KS- 944 PM CDT SAT JUN 18 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN COWLEY AND SOUTHERN BUTLER COUNTIES UNTIL 1015 PM CDT... AT 942 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DOUGLASS...OR 19 MILES NORTH OF WINFIELD...MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... DOUGLASS...ATLANTA...LATHAM AND ROCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3732 9715 3763 9715 3761 9653 3733 9653 TIME...MOT...LOC 0244Z 281DEG 19KT 3753 9705 WIND...HAIL 60MPH 1.50IN $$ JAKUB
127 WWUS53 KICT 190305 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1005 PM CDT SAT JUN 18 2011 KSC015-035-190315- /O.CON.KICT.SV.W.0271.000000T0000Z-110619T0315Z/ BUTLER KS-COWLEY KS- 1005 PM CDT SAT JUN 18 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN COWLEY AND SOUTHEASTERN BUTLER COUNTIES UNTIL 1015 PM CDT... AT 1000 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LATHAM...OR 23 MILES NORTHEAST OF WINFIELD...MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF SOUTHEASTERN BUTLER COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3734 9689 3762 9690 3761 9653 3733 9653 TIME...MOT...LOC 0305Z 269DEG 25KT 3751 9664 WIND...HAIL 60MPH 1.00IN $$ JAKUB
204 WWUS53 KICT 190310 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1010 PM CDT SAT JUN 18 2011 KSC015-035-190320- /O.EXP.KICT.SV.W.0271.000000T0000Z-110619T0315Z/ BUTLER KS-COWLEY KS- 1010 PM CDT SAT JUN 18 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COWLEY AND SOUTHEASTERN BUTLER COUNTIES WILL EXPIRE AT 1015 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3734 9689 3762 9690 3761 9653 3733 9653 TIME...MOT...LOC 0310Z 269DEG 25KT 3751 9660 $$ JAKUB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:53 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 18, 6:53 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 653 PM CDT SAT JUN 18 2011 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU TWO CONCERN TNGT...ONE WITH ONGOING CONVECTION IN SERN KS AND ANOTHER CONCERN WEST OF THE AREA OUT IN THE HIGH PLAINS. FIRST CONCERN WILL BE TSRA CHANCE ACROSS SOUTHEAST KS THIS EVENING...POSSIBLY LASTING UNTIL AROUND 07Z. THIS WILL AFFECT THE KCNU TAF SITE BUT PROBABLY STAY SOUTH OF KICT. SO WILL INCLUDE A TEMPO GROUP FOR THIS CHANCE. WILL NOT PUT ANY GUSTY WINDS IN THE TEMPO GROUP JUST YET...BUT WILL KEEP AN EYE ON TRENDS...WITH POSSIBLE MVFR CEILINGS/VSBY AND WIND GUSTS TO 45 KTS IN AND CLOSE TO ANY STRONG/SVR STORM. THE OTHER CONCERN OVERNIGHT...WILL BE CONVECTION POSSIBLY COMING OFF THE HIGH PLAINS TOWARDS KRSL/KSLN AND KHUT LATE TNGT OR EARLY SUN MORNING. STORM PROPAGATION VECTORS SUGGEST THAT THIS CONVECTION WILL HOLD TOGETHER SOMEWHAT AS IT MOVES EAST...BUT NOT TOO CONFIDENT IT WILL HOLD TOGETHER UNTIL IT GETS TO KRSL. SO WILL KEEP VCTS OUT OF THIS TAF FOR NOW...AND WATCH CURRENT TRENDS. BEST CHANCE FOR THIS CONVECTION IN KRSL...IF IT HOLDS TOGETHER...WOULD BE AFTER 05Z/SUN. KETCHAM && .PREV DISCUSSION... /ISSUED 315 PM CDT SAT JUN 18 2011/ DISCUSSION... THE MAIN FORECAST CONCERNS ARE THE REPEAT CHANCES FOR THUNDERSTORMS TONIGHT...TOMORROW AND INTO MONDAY. SYNOPSIS: SATELLITE ANALYSIS SHOWS THE UPPER RIDGE BREAKING DOWN AND SLIDING EAST...WITH THE CENTRAL PLAINS IN SOUTHWESTERLY FLOW. A DISTURBANCE THAT MOVED ACROSS THE AREA LAST NIGHT HAS PUSHED INTO MISSOURI...BUT ANOTHER DISTURBANCE EXPECTED TO IMPACT KANSAS TODAY WILL MOVE EASTWARD FROM EASTERN COLORADO THIS AFTERNOON. AT THE SURFACE A SURFACE LOW IS SITUATED OVER WEST CENTRAL OKLAHOMA...WITH A BOUNDARY DRAPED NORTHWARD ACROSS SOUTHEASTERN KANSAS. THERE ARE ALSO MULTIPLE OUTFLOW BOUNDARIES ACROSS NORTHEASTERN OKLAHOMA AND SOUTHEASTERN KANSAS. SURFACE TEMPERATURES ARE IN THE LOW TO MID 90S OVER THIS AREA...WITH LOW 70S DEWPOINTS. LOWER LEVEL MOISTURE IS PLENTIFUL AND THE CAP LOOKS TO BE WEAKENING WITH A CU FIELD VISIBLE ON THE VISIBLE SATELLITE. ACROSS THE REMAINDER OF CENTRAL KANSAS AND SOUTH CENTRAL KANSAS...TEMPERATURES ARE IN THE 80S WITH COLD AIR ADVECTION WITH NORTHEASTERLY WINDS BEHIND THE BOUNDARY. TONIGHT: CONVECTIVE INITIATION PLACEMENT WILL AGAIN BE TRICKY TODAY...LIKE YESTERDAY. THE LATEST SURFACE ANALYSIS AND MODEL GUIDANCE...HRRR/RUC SHOW DEVELOPMENT BETWEEN 21-00Z IN NORTHEASTERN OKLAHOMA/SOUTHEASTERN KANSAS. THIS AREA HAS THE DEEPEST MOISTURE PROFILE AND THE CAP IS ALREADY WEAKENING AS VISIBLE FROM CU DEVELOPING ON SATELLITE. WITH THIS ANALYSIS...EXPECTING DEVELOPMENT ANYWHERE FROM NORTHEASTERN OKLAHOMA NORTHWARD INTO EAST-CENTRAL KANSAS. THERE EVEN COULD BE SOME DEVELOPMENT IN EXTREME EASTERN PORTIONS OF SOUTH CENTRAL KANSAS...BUTLER COUNTY AND WEST. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO QUICKLY BECOME SEVERE...WITH 3000-4000 J/KG CAPE AND 40-50 KTS BULK SHEAR. THE MAIN THREATS FOR SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING WINDS...ESPECIALLY AS THE COLD POOLS DEVELOP AS THE EVENT MATURES. GUIDANCE ALSO INDICATES THAT THUNDERSTORMS WILL DEVELOP IN THE HIGH PLAINS AND MOVE EASTWARD TOWARD 00-06Z. THIS ACTIVITY COULD IMPACT CENTRAL AND SOUTH CENTRAL KANSAS AS IT TRANSLATES EASTWARD. THIS HAS OCCURRED THE PAST FEW NIGHTS AND FEEL THAT IT IS VERY POSSIBLE AGAIN TONIGHT. SUNDAY: THERE IS A WEAK SIGNAL FOR THUNDERSTORM DEVELOPMENT TOWARDS DAYBREAK ACROSS SOUTH CENTRAL AND CENTRAL KANSAS AS THIS AREA SITS ON THE NOSE OF A LOW LEVEL MOISTURE TRANSPORT. THIS ACTIVITY IS MARGINAL AND CONFIDENCE IS NOT OVERLY HIGH THAT IT WILL OCCUR...BUT FEEL SLIGHT CHANCES ARE WARRANTED FOR THE MORNING HOURS. THERE WILL BE A LULL IN ACTIVITY DURING THE DAY SUNDAY AS THE ATMOSPHERE RECOVERS AND THE LOW OVER SOUTHWESTERN KANSAS DEEPENS...AND THE WARM FRONT STREAMS NORTHWARD INTO CENTRAL KANSAS. WARM AIR ADVECTION WILL BE PRESENT ACROSS THE REGION AND THE DRY LINE WILL APPROACH FROM THE WEST. THE DRY LINE WILL BE THE FOCUS FOR DEVELOPMENT FOR LATE AFTERNOON. THERE WILL BE SOME MOISTURE CONVERGENCE ALONG THE DRYLINE...AND BY 00Z/MON 2500-3000 J/KG CAPE AND 40-50 KTS BULK SHEAR WILL BE SET UP IN THE WARM SECTOR. FEEL THAT WITH THE EASTERLY SHEAR VECTORS AND THE PLENTIFUL CAPE AND SHEAR AND SOME CONVERGENCE SOME SEVERE THUNDERSTORMS -SUPERCELLS- COULD DEVELOP ALONG THE FRONT AND MOVE EASTWARD ACROSS THE AREA DURING THE EVENING. TEMPERATURES ON SUNDAY WILL VERY HOT WEST OF THE DRY LINE WITH DEEP SOUTHWESTERLY FLOW MIXING OUT. THE DRYLINE IS EXPECTED TO STAY WEST OF THE FORECAST AREA (PRATT AND MEDICINE LODGE WEST) AND WINDS LOOK TO STAY MORE SOUTHERLY IN A MORE MOIST BOUNDARY LAYER EAST OF THE DRYLINE. THUS HAVE KEPT TEMPERATURES IN THE 90S WITH SOME LOCATIONS NEAR THE KANSAS/OKLAHOMA BORDER REACHING TRIPLE DIGITS...IF THE DRYLINE PUSHES FURTHER EAST...TEMPERATURES COULD SOAR INTO THE LOW TO MID 100S. MONDAY - TUESDAY: THE NEXT POTENT UPPER LEVEL DISTURBANCE WILL APPROACH EARLY MONDAY AND WILL HELP PUSH THE COLD FRONT ACROSS THE REGION DURING THIS PERIOD. THE WAVE WILL PROVIDE UPPER LEVEL SUPPORT WHILE THE WARM MOIST BOUNDARY LAYER IN THE WARM SECTOR WILL PROVIDE AMPLE OPPORTUNITIES FOR SEVERE WEATHER AGAIN LATE MONDAY AFTERNOON AND EVENING. THE FRONT WILL PUSH THROUGH SOUTHEASTERN KANSAS BY TUESDAY. WITH MUCH OF THE AREA IN A COLD AIR ADVECTION REGIME BEHIND THE FRONT...TEMPERATURES WILL TAKE A BIG BREAK WITH TEMPERATURES IN THE 80S THROUGHOUT THE AREA BY TUESDAY. WEDNESDAY - SATURDAY: THE EXPECTATION IS FOR THE FRONT TO PUSH EAST OF THE AREA BY WEDNESDAY WITH HIGH PRESSURE BUILDING IN FOR THE DAY WEDNESDAY AND THURSDAY. TEMPERATURES WILL BE IN THE COOLER...MORE NORMAL 80S WITH DRY CONDITIONS EXPECTED THROUGH THE PERIOD. BY LATE THURSDAY THROUGH SATURDAY THE MEDIUM RANGE MODELS HAVE LARGE DISCREPANCIES AMONG THEMSELVES. THE ECMWF DEVELOPS A LOW AND LIFTS A WARM FRONT FURTHER NORTH THAN THE GFS...WHICH IS A DRASTIC DIFFERENCE IN MAXIMUM TEMPERATURES FOR THE PERIOD. HAVE GONE WITH CONSENSUS FOR TEMPERATURES AND BACKED OFF ON POPS SOME...TO SLIGHTS. SPECIFIC FEATURES ARE DIFFICULT TO PIN DOWN AND WHILE THERE MAY BE A CHANCE FOR POPS...FEEL THAT POPS ABOVE SLIGHT CHANCE ARE NOT WARRANTED UNTIL THERE IS BETTER CONSENSUS. BILLINGS AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN HAZARDS: POSSIBLE THUNDERSTORMS. MAINLY A LIGHT WIND/VFR FORECAST OUTSIDE OF ANY THUNDERSTORM ACTIVITY LATE THIS PM INTO TONIGHT. ISOLATED TO WIDELY SEPARATED THUNDERSTORMS MAY DEVELOP ACROSS THE REGION LATE THIS PM WITH STRONG INSTABILITY AND A FEW REMNANT BOUNDARIES. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE EASTWARD ACROSS KANSAS THIS EVENING WHICH COULD CAUSE SOME INCREASE IN STORM COVERAGE. FOR NOW...HAVE KEPT WITH VCTS STRATEGY IN TAF SITES AFTER 22Z THROUGH ABOUT 07Z-08Z TONIGHT. CAN UPDATE TO TEMPO TSRA WHEN CONFIDENCE INCREASES ON STORM LOCATION/COVERAGE. LARGE HAIL/STRONG WIND GUSTS POSSIBLE WITH ANY STORMS. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 70 97 75 99 / 40 30 30 30 HUTCHINSON 68 96 74 96 / 50 30 10 30 NEWTON 68 96 74 96 / 50 30 30 30 ELDORADO 68 95 75 96 / 60 20 40 30 WINFIELD-KWLD 70 97 77 98 / 50 20 40 20 RUSSELL 65 93 70 90 / 50 30 10 30 GREAT BEND 66 96 70 92 / 60 30 10 30 SALINA 68 95 76 94 / 60 30 20 20 MCPHERSON 67 96 74 95 / 60 30 10 30 COFFEYVILLE 72 94 76 94 / 50 20 30 10 CHANUTE 69 93 76 93 / 60 20 30 20 IOLA 69 93 75 92 / 60 20 30 20 PARSONS-KPPF 71 94 76 94 / 60 20 30 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 18, 3:42 PM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 342 PM CDT SAT JUN 18 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-192045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 342 PM CDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT MORE STRONG TO SEVERE THUNDERSTORMS WILL LIKELY AFFECT THE REGION AGAIN LATE THIS AFTERNOON THROUGH TONIGHT. INITIAL INITIATION WILL BE OVER SOUTH CENTRAL AND SOUTHEASTERN KANSAS. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS...A FEW TORNADOES AND LOCALLY HEAVY RAIN ARE THE MAIN THREATS FROM THESE STORMS. ANOTHER AREA OF STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL KANSAS AS STORMS MOVE IN FROM THE HIGH PLAINS AFTER THE SUN SETS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG TO SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE SUNDAY AND MONDAY AFTERNOON AND EVENING MAINLY ALONG AND EAST OF HIGHWAY 14. ONCE AGAIN LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN WILL BE THE MAIN THREAT. AFTERNOON HEAT INDICES WILL CLIMB TO THE 100 TO 105 DEGREE RANGE ALONG THE KANSAS AND OKLAHOMA BORDER BOTH SUNDAY AND MONDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE TUESDAY MAINLY IN SOUTHEAST KANSAS AS A COLD FRONT MOVES THROUGH THE AREA. SCATTERED STORMS WILL RETURN TO THE AREA THURSDAY NIGHT AND FRIDAY...MAINLY THROUGH CENTRAL AND SOUTHEAST KANSAS AS THE NEXT STORMS SYSTEM MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH TONIGHT ACROSS THE AREA. ESPECIALLY ALONG AND SOUTH OF THE KANSAS TURNPIKE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP BILLINGS/ADK/RHE
In the hours before
Local storm report, Jun 18, 9:02 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
902 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 5 NE UDALL 37.44N 97.05W
06/18/2011 E0.75 INCH COWLEY KS TRAINED SPOTTER
&&
SGSLocal storm report, Jun 18, 9:07 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
907 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL SOUTH HAVEN 37.05N 97.40W
06/18/2011 E2.50 INCH SUMNER KS LAW ENFORCEMENT
&&
JMCSpecial weather statement, Jun 18, 9:10 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 910 PM CDT SAT JUN 18 2011 KSZ083-190245- SEDGWICK- 910 PM CDT SAT JUN 18 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SEDGWICK COUNTY... AT 907 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR DERBY...OR 9 MILES SOUTHEAST OF DOWNTOWN WICHITA...AND MOVING EAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BILLINGS
Local storm report, Jun 18, 9:13 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
913 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM HAIL LEON 37.69N 96.78W
06/18/2011 E0.50 INCH BUTLER KS TRAINED SPOTTER
&&
SGSLocal storm report, Jun 18, 9:16 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
916 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM HAIL ARKANSAS CITY 37.07N 97.04W
06/18/2011 E1.00 INCH COWLEY KS EMERGENCY MNGR
REPORTS OF NICKEL TO QUARTER SIZE HAIL NORTH END OF
ARKANSAS CITY.
&&
SGSLocal storm report, Jun 18, 9:20 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
920 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM HAIL 4 SW AUGUSTA 37.65N 97.03W
06/18/2011 E1.50 INCH BUTLER KS TRAINED SPOTTER
&&
JMCThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:43 PM CDT | Severe Thunderstorm Warning | ICT | Neosho, Wilson | 62 min |
| Jun 18, 7:59 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 31 min |
| Jun 18, 8:26 PM CDT | Severe Thunderstorm Warning | ICT | Neosho, Wilson | 64 min |
| Jun 18, 8:29 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 61 min |
| Jun 18, 8:37 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 15 min |
| Jun 18, 8:54 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 64 min |
| Jun 18, 9:17 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 58 min |
| Jun 18, 9:25 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 28 min |
| Jun 18, 9:40 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 65 min |
| Jun 18, 10:21 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk, Greenwood | 54 min |
| Jun 18, 10:30 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood, Marion | 60 min |
| Jun 18, 10:37 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Marion, Sedgwick | 38 min |
| Jun 18, 11:08 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 15 min |
| Jun 18, 11:08 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Montgomery, Wilson | 52 min |
| Jun 19, 12:02 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 29 min |
| Jun 19, 1:18 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 28 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.